Hail, Clark
- When
- May 2, 2:07 AM EST to 2:09 AM EST
- Where
- Clark County, 8 mi W of Springfield
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.917, -83.950
7 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 2, 1:23 AM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 223 AM EDT THU MAY 2 2002 LATEST SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTH CENTRAL INDIANA. MOST OF FCST AREA NOW IN WARM SECTOR. MUCH OF FCST AREA UNDER SVR TS WATCH TIL 10Z. 850 JET STILL NEAR 50 KNOTS BUT DRYING FROM 3000 TO 20000 FEET APPARENT IN WXMAGIC ETA RH PLAN VIEW NOT FAVORABLE. MOST OF SVR THREAT SHOULD BE OVER BY 4 AM. SVR STORMS DEVELOPED ACROSS PORTIONS OF CENTRAL OHIO ALONG WARM FRONT. THERE WAS GOOD ROTATION WITH THESE STORMS. LARGE HAIL UP TO 1 INCH REPORTED. HIGHS TODAY WILL BE DEPENDANT ON PROGRESSION OF LOW. WILL OPEN RANGES TO COVER THIS. MAY BE SOME DIURNAL WARMING EARLY BUT TEMPS SHOULD FALL OFF EVERYWHERE BY AFTERNOON. PATCHY FROST MAY BE POSSIBLE FOR CENTRAL AND NORTHERN FCST AREA. GENERAL MODEL/GUIDANCE AGREEMENT OF MID 30S THERE. REST OF SHORT TERM LOOKS CLOSE TO FWC. NO CHANGES TO EXTENDED. .ILN...NONE. CENTER
INZ058-059-066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT WED MAY 1 2002 ...TORNADO WATCH NUMBER 196 HAS BEEN CANCELLED... THE WEATHER DISTURBANCE THAT BROUGHT THE THREAT FOR TORNADOES THIS EVENING HAS MOVED TO THE SOUTH AND EAST OF THE REGION. THEREFORE...TORNADO WATCH 196 HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER MAY RETURN LATE TONIGHT AS A COLD FRONT APPROACHES THE AREA. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES ON THIS WEATHER SITUATION. CONIGLIO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1252 AM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 AM GROVE CITY OH .88 INCH HAIL
05/02/02 FRANKLIN
1240 AM PICKERINGTON OH 1.00 INCH HAIL
05/02/02 FAIRFIELD
1239 AM 4 SW REYNOLDSBURG OH 1.00 INCH HAIL
05/02/02 FRANKLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
236 AM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 AM 2 SE BALTIMORE OH TORNADO
05/02/02 FAIRFIELD SPOTTER OBSERVED TORNADO
TOUCHDOWN BETWEEN BADER AND
BASIL ROADS. TOPPED SEVERAL
TREES OFF.The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the first event began at 07:06 UTC.
7 thunderstorm wind, 6 hail. Local standard time, as filed.
Emergency crews were delayed from reaching a house that had it's roof torn off on Fletcher Pike due to a tree that was downed.
Report was received from Buckcreek State Park.
Several trees were downed on Ridge Road.
Trees were blown down.
A few trees were blown down and the siding was stripped off of a house.
Several trees were blown down in the northern part of the county.
Trees and power poles were knocked down in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298699, 5298700, 5298701, 5298784, 5298702, 5298703, 5298783, 5298785, 5298786, 5298787, 5298788, 5298789, 5298790.